[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
From the Food and Drug Administration
February 4, 1998

Two New Warnings Added to Labeling for Mibefradil

Author Affiliations
 

Not Available

Not Available

JAMA. 1998;279(5):346. doi:10.1001/jama.279.5.346

The FDA is advising physicians about 2 new warnings in the labeling of mibefradil dihydrochloride (Posicor), a calcium channel blocker. One warning uses information from new reports to strengthen language in the labeling about the association between use of mibefradil and slowing or complete suppression of sinoatrial node activity. The supervening junctional rhythms have often been as slow as 30 to 40 beats per minute. Many of the reports have incorrectly identified the adverse event as complete AV block. The reports most commonly involved elderly patients, mainly in association with the concomitant use of β-blockers. Care should be taken when combining mibefradil with β-blockers. In patients with low heart rates, use of any combination of agents that can slow the sinus node or affect the AV node (eg, β-blockers, digitalis, and the calcium channel blockers mibefradil, diltiazem hydrochloride, and verapamil) should in general be undertaken only after careful consideration, as such combinations can unmask underlying sick sinus syndrome. Use of mibefradil in patients with sick sinus syndrome without a pacemaker is contraindicated.

First Page Preview View Large
First page PDF preview
First page PDF preview
×